Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Feb 7, 2017, 9:02 AM CST for Wayne County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 9:02 AM CST (15:02 UTC)
- Expired
- Feb 7, 2017, 9:45 AM CST
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Mobile radar (KMOB), 113 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
781
WWUS84 KMOB 071502
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
902 AM CST TUE FEB 7 2017
MSZ067-075-076-071545-
Perry MS-Greene MS-Wayne MS-
902 AM CST TUE FEB 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN PERRY...WAYNE AND NORTHWESTERN GREENE COUNTIES
UNTIL 945 AM CST...
At 901 AM CST, strong thunderstorms were located along a line
extending from near Stafford Springs to 6 miles west of Richton,and
moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Waynesboro, Richton, Clara and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
A tornado watch remains in effect until 200 PM CST for southeastern
Mississippi.
LAT...LON 3143 8908 3143 8894 3182 8894 3185 8865
3189 8847 3159 8846 3139 8851 3129 8912
TIME...MOT...LOC 1501Z 251DEG 29KT 3183 8892 3138 8904
$$
ButtsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Feb 7, 8:20 AM CST, 42 minutes earlier.
Area forecast discussion, Feb 7, 8:20 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
820 AM CST Tue Feb 7 2017
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...Updated forecast for newly issued Tornado Watch
#26...which is now valid for all 5 of our interior southeast
Mississippi counties until 2 pm this afternoon. It is likely that
watches will be extended eastward into portions of Alabama and the
western Florida panhahdle later today. As mentioned in an earlier
update, there is now an enhanced risk of severe weather over
southwestern portions of the forecast area. Morning RAOBS to the
west of our area observed mid level lapse rates of 7.0 to as steep
as 8.4 C/KM, this combined with the previously mentioned low wet
bulb zero heights likely to result in potential for very large
hail. Damaging winds and isolated tornadoes also remain possible.
12/DS
&&
.AVIATION...
07/12Z issuance...Showers and thunderstorms will increase in
coverage across the area from the west today, some storms
potentially severe with large hail likely and damaging winds and
isolated tornadoes also possible. Expect IFR ceilings and vsbys in
association with stronger storms. Surface winds primarily out of
the south around 10 to 15 mph, but with higher gusts in and near
stronger showers and storms. 12/DS
&&
.PREV DISCUSSION... /issued 549 AM CST Tue Feb 7 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...Updated zone forecast to include High Rip Current Risk
along area beaches. Otherwise, no other changes. Will note
however that we are now expecting an enhanced risk of severe
storms over western and southern sections of the forecast area
this afternoon. This does not change previous forecast thinking
which can be found in earlier discussion from this morning. Damaging
winds and large hail remain the primary threats with storms today,
with an isolated, brief tornado possible. 12/DS
PREV DISCUSSION... /issued 437 AM CST Tue Feb 7 2017/
NEAR TERM /Now Through Tuesday night/...Surface ridge of high pressure
will continue to shift eastward into the western Atlantic Ocean
through tonight as a cold front pushes southward across the
central Plains states. Models continue to indicate that a mid and
upper level shortwave trough axis will approach the central Gulf
Coast region from the west this morning, and then move east across
the forecast area this afternoon and early evening. An associated
surface trough axis also pushes across the forecast area during
the same time frame. Deep layer moisture and lift will increase
from west to east across the forecast area through the day in
advance of these features, bringing an increasing chance of
showers and thunderstorms. Showers and storms will be most
numerous from late morning through the afternoon hours as they
move from west to east across the area, then move east of the
region and end by early evening. Short range guidance still
differs on the available amount of instability across our forecast
area today, but in general latest models are indicating more
unstable conditions than earlier model runs. Latest HRRR indicates
MLCAPE around 1400 J/KG over our area just in advance of the
approaching showers and storms today, with ample low level shear
as southwesterly 850 MB jet increases to 45-50 KNOTS by this
afternoon. Current RAP data also continues to indicate very step
mid-level lapse rates on the order of 8 C/KM. Evening area
soundings also continue to indicate 9-10 KFT AGL wet bulb zero
heights. All of this continues to suggest potential for some of
the thunderstorms to be severe across our area, with damaging wind
gusts and large hail being the primary threats, although with low
level storm relative helicity values still generally advertised
in the 200- 300 M2/S2 range a few brief isolated tornadoes could
be possible. As such, we and the Storm Prediction Center have our
entire forecast area outlooked for a slight risk of severe weather
today. Most of the thunderstorm activity should be east of our
forecast area by early evening. High temperatures today in the low
to mid 70s across the region, with low temperatures tonight
expected to be in the lower 60s. 12/DS
SHORT TERM /Wednesday Through Thursday night/...As today's
weather making shortwave moves off the Eastern Seaboard, another
round of much stronger shortwave energy digs southeast over the
East, ultimately pushing a front across the FA Wednesday night
into Thursday. Current guidance is advertising the strongest push
from the digging energy passing just northeast of the FA, with the
result being a marked decrease in the chance of any strong to
severe weather Wednesday into Wednesday evening. Also, any decent
upper support remains northeast of the FA. Combined with a strong
inversion setting up around 900mb, any instability becomes
elevated. Looking at the model soundings, enough instability for
thunder is present, but even this is marginal for Wednesday, and
more confined to the front Wednesday night. For Wednesday, another
day of well above seasonal temps is expected, with highs in the
mid to upper 70s. Wednesday night, even with the front moving
across the FA, the strongest cold push doesn't come till later
(Thursday), so lows ranging from low 50s north to low 60s along
the coast expected. Have put in some fog Wednesday night, forming
after the rains ends and skies begin to clear.
For Thursday into Thursday night, the stronger cold push comes in
the form of another shortwave diving into the Eastern upper trough
hot on the heels of Wednesday's. Highs Thursday expected to range
from around 60 north to around 70s along the coast as the cooler
air pushes south across the FA. Lows Thursday night will see a
big drop from the previous night, ranging from the mid to upper
30s as surface high pressure moves east along the northern Gulf
coast.
/16
LONG TERM /Friday Through Monday/...As the upper trough the
developed over the Eastern Conus Wednesday into Thursday moves
off, mo upper energy dives south over the western Conus,
ultimately forming a closed low over the US/Mex border. This
system helps to build an upper high over the Gulf of Mexico
through the weekend, bringing warming temps. The surface high
over the Southeast moves off the East coast into Saturday,
restoring onshore flow into Saturday. With subsidence from the
upper high and warming onshore flow, temps through the weekend
quickly rebound to above seasonal levels, with highs in the 70s,
lows moderating quickly upwards to the upper 50s to low 60s.
Monday will see a small chance of rain as a strong shortwave
diving south over the Great Lakes Sunday night into Tuesday,
pushing a quickly weakening front across the FA Monday. A small
chance of rain is possible, with highs in the low to mid 70s
expected. The colder air is not expected to move over the FA until
Monday night into Tuesday, after the current forecast.
/16
MARINE...A generally light to moderate south to southwest wind
flow will continue over the marine area through midweek as high
pressure shifts east of the region. A cold front will move east
across the marine area late Wednesday night through early Thursday,
leading to a moderate to strong offshore flow and building seas
through early Friday. Winds become more southerly and decrease again
with subsiding seas by the weekend. Several different rounds of
showers and thunderstorms will impact the marine area before the
front moves across the region. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Wednesday afternoon for ALZ265-266.
FL...High Rip Current Risk through Wednesday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 7, 6:37 AM CST, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 637 AM CST Tue Feb 7 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081245- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 637 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is an enhanced risk of severe weather across western and southern portions of the forecast area today...and a slight risk over eastern portions. Thunderstorms...some potentially severe...will move east across the area today in association with a passing upper level disturbance. Storms will move into our southeast Mississippi counties from the west by late morning... then move east across southwest Alabama and into the western florida panhandle this afternoon...finally exiting south central alabama and the western florida panhandle by early this evening. Large hail and damaging winds will be the primary threats associated with these storms, but an isolated brief tornado is also possible. It is likely that Severe Thunderstorm or Tornado Watches will be issued for or in the vicinity of our forecast area today. THERE IS A high RISK OF DANGEROUS RIP CURRENTS along the beaches of Alabama and the western florida panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday another round of storms is expected on Wednesday as a cold front approaches from the west and moves across the area on Wednesday night. The potential for severe storms is currently expected to be much less on Wednesday...but there is still a marginal risk of severe weather generally north and east of a Camden to Andalusia line. again...damaging wind and large hail being the primary threats. A high RISK OF DANGEROUS RIP CURRENTS continues along the beaches of Alabama and the western florida panhandle through Wednesday...and will possibly need to be extended through Wednesday night into early Thursday. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS may become necessary today. GMZ630>635-650-655-670-675-081245- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 637 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Light to moderate onshore flow expected today and tonight over the marine area...but winds and seas may become briefly hazardous for small craft in and near scattered showers and thunderstorms today. some of the storms could be severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday MODERATE TO STRONG ONSHORE FLOW WEDNESDAY AHEAD OF An approaching front. FRONTAL PASSAGE expected WEDNESDAY NIGHT into early THURSDAY will create a moderate to strong offshore flow and building seas in its wake. This will create HAZARDOUS CONDITIONS FOR SMALL CRAFT. THE WINDS WILL subside somewhat tHURSDAY iNTO FRIDAY.
In the hours before
Special weather statement, Feb 7, 9:02 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
902 AM CST TUE FEB 7 2017
MSZ067-075-076-071545-
Perry MS-Greene MS-Wayne MS-
902 AM CST TUE FEB 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN PERRY...WAYNE AND NORTHWESTERN GREENE COUNTIES
UNTIL 945 AM CST...
At 901 AM CST, strong thunderstorms were located along a line
extending from near Stafford Springs to 6 miles west of Richton,and
moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Waynesboro, Richton, Clara and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
A tornado watch remains in effect until 200 PM CST for southeastern
Mississippi.
LAT...LON 3143 8908 3143 8894 3182 8894 3185 8865
3189 8847 3159 8846 3139 8851 3129 8912
TIME...MOT...LOC 1501Z 251DEG 29KT 3183 8892 3138 8904
ButtsThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 5:58 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 42 hr |
| Feb 7, 10:16 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 59 min |
| Feb 7, 10:29 AM CST | Special Weather Statement | MOB | Clarke | 46 min |
| Feb 7, 10:47 AM CST | Special Weather Statement | MOB | Mobile | 28 min |
| Feb 7, 10:57 AM CST | Special Marine Warning | MOB | 33 min | |
| Feb 7, 11:17 AM CST | Special Weather Statement | MOB | Clarke, Washington | 43 min |
| Feb 7, 11:33 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 42 min |
| Feb 7, 12:06 PM CST | Special Weather Statement | MOB | Escambia | 39 min |
| Feb 7, 12:12 PM CST | Special Weather Statement | MOB | Conecuh, Monroe | 33 min |
| Feb 7, 12:34 PM CST | Special Marine Warning | MOB | 41 min | |
| Feb 7, 12:42 PM CST | Special Marine Warning | MOB | 63 min | |
| Feb 7, 12:49 PM CST | Special Weather Statement | MOB | Butler, Crenshaw | 41 min |
| Feb 7, 1:00 PM CST | Special Weather Statement | MOB | Baldwin, Mobile | 30 min |
| Feb 7, 1:06 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 39 min |
| Feb 7, 1:11 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 49 min |
| Feb 7, 1:21 PM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Feb 7, 1:27 PM CST | Special Weather Statement | MOB | Baldwin | 48 min |
| Feb 7, 1:44 PM CST | Special Marine Warning | MOB | 46 min | |
| Feb 7, 1:46 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 44 min |
| Feb 7, 1:49 PM CST | Special Marine Warning | MOB | 56 min | |
| Feb 7, 1:52 PM CST | Special Weather Statement | MOB | Conecuh | 38 min |
| Feb 7, 2:02 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 58 min |
| Feb 7, 2:20 PM CST | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw | 40 min |
| Feb 7, 2:26 PM CST | Special Weather Statement | MOB | Covington, Escambia | 49 min |
| Feb 7, 2:30 PM CST | Special Marine Warning | MOB | 45 min | |
| Feb 7, 2:32 PM CST | Special Marine Warning | MOB | 58 min | |
| Feb 7, 2:33 PM CST | Special Marine Warning | MOB | 42 min | |
| Feb 7, 2:45 PM CST | Special Marine Warning | MOB | 60 min | |
| Feb 7, 2:49 PM CST | Small Craft Advisory | MOB | 9 hr | |
| Feb 7, 2:57 PM CST | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Feb 7, 2:58 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 62 min |
| Feb 7, 3:01 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Feb 7, 3:10 PM CST | Special Weather Statement | MOB | Covington | 35 min |
| Feb 7, 3:14 PM CST | Special Marine Warning | MOB | 61 min | |
| Feb 7, 3:27 PM CST | Special Marine Warning | MOB | 63 min | |
| Feb 7, 3:40 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 7, 3:59 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 46 min |
| Feb 7, 4:04 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 41 min |
| Feb 7, 4:14 PM CST | Special Marine Warning | MOB | 61 min | |
| Feb 7, 4:25 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 7, 4:44 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 35 min |
| Feb 7, 4:48 PM CST | Special Marine Warning | MOB | 27 min | |
| Feb 7, 4:49 PM CST | Special Weather Statement | MOB | Wilcox | 41 min |
| Feb 7, 5:02 PM CST | Special Weather Statement | MOB | Conecuh | 43 min |
| Feb 7, 5:12 PM CST | Special Marine Warning | MOB | 63 min | |
| Feb 7, 1:09 PM CST | Special Weather Statement | MOB | Okaloosa | 51 min |
| Feb 7, 5:44 PM CST | Special Weather Statement | MOB | Escambia | 46 min |
| Feb 7, 9:44 AM CST | Special Weather Statement | MOB | Greene, Perry, Wayne | 46 min |
| Feb 7, 11:43 AM CST | Special Weather Statement | MOB | Perry | 32 min |
| Feb 7, 12:26 PM CST | Special Weather Statement | MOB | George | 49 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.